Text Size:   A- A A+  | Colour Scheme:  hivis reset
The largest kidney patient charity in the UK. Run by kidney patients, for kidney patients.

Click to donate to the NKF
https://cafdonate.cafonline.org/images/DonateButton.png   or  

Childhood Nephrotic Syndrome - Can my child receive innumisations while taking Prednisolone?

 
Page 14

Immunisation cartoon

Not usually. Steroids can reduce the effectiveness of immunisations and relapses can sometimes be caused by the vaccination.

Children who are having steroid drugs or cyclophosphamide can become very unwell if exposed to CHICKENPOX or MEASLES. Let the hospital know if your child is in very close contact with another child who may have chickenpox or measles.

Speak to your child’s school teacher about the need to be advised in the event of infectious conditions in their class.

If your child develops diarrhoea and/or vomiting while taking steroids contact your doctor.

<< page 13                                          Contents Page                                           page 15 >>

Content compiled by members of the Children’s Renal & Urology Unit, QMC Campus, Nottingham University Hospitals.


The National Kidney Federation cannot accept responsibility for information provided. The above is for guidance only. Patients are advised to seek further information from their own doctor.

NKF Controlled Document No. 142: Can my child receive innumisations while taking Prednisolone? written: 10/09/2004 last reviewed: 14/11/2020